Alert archive / Colorado / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at May 23, 2015, 5:41 AM MDT for 10 counties in Colorado. It took effect at May 23, 2015, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2015, 5:41 AM MDT (11:41 UTC)
- In effect from
- May 23, 2015, 12:00 PM MDT
- Expired
- May 24, 2015, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WGUS65 KBOU 231141 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER/BOULDER CO 541 AM MDT SAT MAY 23 2015 ...HEAVY RAIN POSSIBLE THIS AFTERNOON AND EVENING OVER THE NORTHEAST PLAINS OF COLORADO... .THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS ACROSS THE PLAINS OF NORTHEAST COLORADO. THE STORMS MAY PRODUCE 1 TO 2 INCHES OF RAIN IN LESS THAN 45 MINUTES. WITH THE GROUND ALREADY SATURATED FROM RECENT RAINFALL ANY ADDITIONAL HEAVY RAIN MAY CAUSE FLASH FLOODING IN SOME AREAS. COZ042-044>046-048>051-231945- /O.NEW.KBOU.FF.A.0004.150523T1800Z-150524T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 541 AM MDT SAT MAY 23 2015 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY. IN NORTHEAST COLORADO... CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES...LOGAN COUNTY... MORGAN COUNTY...NORTHEAST WELD COUNTY...PHILLIPS COUNTY... SEDGWICK COUNTY AND WASHINGTON COUNTY. * FROM NOON MDT TODAY THROUGH THIS EVENING * THUNDERSTORMS MAY PRODUCE FROM 1 TO 2 INCHES OF RAIN IN LESS THAN 45 MINUTES. * THE GROUND OVER THE PLAINS OF NORTHEAST COLORADO IS SATURATED DUE TO PREVIOUS RAINFALL. ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING IN SOME AREAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
976 WGUS65 KBOU 232207 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER/BOULDER CO 407 PM MDT SAT MAY 23 2015 ...HEAVY RAIN STILL POSSIBLE THIS EVENING OVER THE NORTHEAST PLAINS OF COLORADO... .THUNDERSTORMS HAVE MOVED OVER THE NORTHEAST COLORADO PLAINS THIS AFTERNOON WITH ADDITIONAL SHOWER ACTIVITY EXPECTED THROUGH THIS EVENING. THE STORMS MAY PRODUCE UP TO AN INCH OF RAIN IN LESS THAN 45 MINUTES. WITH THE GROUND ALREADY SATURATED FROM RECENT RAINFALL...ANY ADDITIONAL HEAVY RAIN MAY CAUSE FLASH FLOODING IN SOME AREAS. COZ042-044>046-048>051-240600- /O.CON.KBOU.FF.A.0004.000000T0000Z-150524T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 407 PM MDT SAT MAY 23 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO AND NORTHEAST COLORADO... NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET...NORTH LINCOLN COUNTY...CENTRAL AND EASTERN ADAMS AND ARAPAHOE COUNTIES...LOGAN COUNTY...MORGAN COUNTY... NORTHEAST WELD COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND WASHINGTON COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * THUNDERSTORMS MAY PRODUCE UP 1 TO INCH OF RAIN IN LESS THAN 45 MINUTES. * THE GROUND OVER THE PLAINS OF NORTHEAST COLORADO IS SATURATED DUE TO PREVIOUS RAINFALL. ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING IN SOME AREAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
140 WGUS65 KBOU 240006 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER/BOULDER CO 606 PM MDT SAT MAY 23 2015 ...FLASH FLOOD THREAT CONTINUES IN THE NORTHEAST CORNER OF COLORADO... .STRONG THUNDERSTORMS HAVE MOVED INTO THE NORTHEAST CORNER OF COLORADO. MINOR FLOODING HAS OCCURRED AS THESE STORMS PASSED...AND THE THREAT OF HEAVY RAIN CONTINUES IN LOGAN...SEDGWICK AND PHILLIPS COUNTIES. THE STORMS MAY PRODUCE UP TO 1.25 INCHES OF RAIN IN AN HOUR. ACROSS THE REST OF NORTHEASTERN COLORADO THERE WILL STILL BE A FEW SHOWERS AND THUNDERSTORMS...BUT RAINFALL WILL GENERALLY BE LIGHT. COZ042-044>046-049-240115- /O.CAN.KBOU.FF.A.0004.000000T0000Z-150524T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-WASHINGTON COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...AKRON...COPE...LAST CHANCE...OTIS 606 PM MDT SAT MAY 23 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. ANY REMAINING RAINFALL WILL BE LIGHT. $$ COZ048-050-051-240600- /O.CON.KBOU.FF.A.0004.000000T0000Z-150524T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 606 PM MDT SAT MAY 23 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...LOGAN COUNTY...PHILLIPS COUNTY AND SEDGWICK COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * THUNDERSTORMS MAY PRODUCE UP TO 1.25 INCHES OF RAIN IN AN HOUR. * THE GROUND OVER THE PLAINS OF NORTHEAST COLORADO IS SATURATED DUE TO PREVIOUS RAINFALL. ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING IN SOME AREAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GIMMESTAD
968 WGUS65 KBOU 240614 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1214 AM MDT SUN MAY 24 2015 COZ048-050-051-240715- /O.EXP.KBOU.FF.A.0004.000000T0000Z-150524T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1214 AM MDT SUN MAY 24 2015 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST COLORADO HAS EXPIRED. THERE WILL STILL BE SCATTERED LIGHT RAIN SHOWERS THROUGH THE NIGHT BUT ANY ADDITIONAL RAINFALL WILL BE UNDER A QUARTER OF AN INCH. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at May 23, 3:45 AM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 23, 3:45 AM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 345 AM MDT SAT MAY 23 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 342 AM MDT SAT MAY 23 2015 AN UPPER LEVEL LOW OVER EASTERN UTAH WILL MOVE VERY SLOWLY EASTWARD THRU TONIGHT. QG FIELDS SHOW MID LVL ASCENT THRU THE DAY INTO THE EARLY EVENING HOURS. MEANWHILE AT THE SFC LOW PRES WILL EXTEND FM THE CNTRL MTNS INTO SERN CO WITH MAINLY SELY LOW LVL FLOW ACROSS THE PLAINS. WITH SELY LOW LVL FLOW A DENVER CYCLONE WILL PROBABLY DVLP BY EARLY AFTN WITH A CONVERGENCE ZN OVER DENVER OR JUST TO THE EAST. SHOULD SEE A GRADUAL INCREASE IN SHOWER AND TSTM DEVELOPMENT ACROSS MUCH OF THE AREA BY MIDDAY WHICH WILL LINGER INTO THE EARLY EVENING HOURS. AS FAR AS SVR POTENTIAL IT APPEARS HIGHS OVER NERN CO MAY STAY MAINLY IN THE UPPER 50S TO LOWER 60S WITH CAPES AROUND 1000 J/KG EXCEPT POSSIBLY OVER LINCOLN COUNTY WHERE THEY MAY REACH AROUND 1500 J/KG. THERE WILL BE DECENT SHEAR SO EXPECT A FEW SVR STORMS OVER THE PLAINS WITH MARGINAL LARGE HAIL AND A FEW TORNADOES DUE TO LOW LCLS. MEANWHILE THERE WILL BE SOME POTENTIAL FOR HEAVY RAIN ACROSS THE PLAINS SO WILL ISSUE A FLASH FLOOD WATCH DUE TO SATURATED SOILS AS A FEW LOCATIONS COULD SEE A FEW INCHES OF RAIN IN LESS THAN AN HOUR. FOR TONIGHT THE UPPER LEVEL TROUGH WILL BE CENTERED OVER WESTERN COLORADO HOWEVER THE MID LVL ASCENT WILL GRADUALLY LIFT NORTH OF THE AREA THIS EVENING WITH PCPN CHANCES DECREASING BY MIDNIGHT FM SW TO NE. MAY SEE SOME FOG DVLP AFTER MIDNIGHT ACROSS THE PLAINS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 342 AM MDT SAT MAY 23 2015 M.O.T.S...MUCH OF THE SAME BEST DESCRIBES THE DAILY WEATHER CYCLE ANTICIPATED DURING THE UPCOMING WEEK. LET'S START WITH THE LARGE SCALE FLOW PATTERN. MODELS SHOW UPPER TROUGHS REPEATEDLY FORMING OVER THE INTERMOUNTAIN WEST...AND A CONTINUOUS FEED OF SUBTROPICAL AIR UP INTO THE DESERT SOUTHWEST OR ONSHORE IN SRN CALIFORNIA THROUGH THE PERIOD. THE FIRST OF THESE TROUGHS IS FORECAST TO TRACK OVER THE CENTRAL ROCKY MTN REGION ON SUNDAY BRINGING COOLER TEMPERATURES...SCATTERED SHOWERS...ISOLATED T-STORMS AND LIGHTER WINDS TO THE FORECAST AREA. PROGGED 6-HR PRECIP AMOUNTS ON THE ORDER OF 1/10TH TO 3/10TH INCH BY EVENING. SHEAR AND INSTABILITY NOT AS GREAT AS THE DAY BEFORE DUE TO WEAKER FLOW AND COOLER TEMPS. SO SEVERE WEATHER RISK WILL BE MUCH LOWER. MODELS LIFT THIS TROUGH NEWRD OVER THE NRN GREAT PLAINS BY MONDAY MORNING WHICH POSITIONS NERN COLORADO IN A SOMEWHAT DRIER AND WARMER NWLY FLOW TO START THE DAY. BUT BY AFTERNOON MOISTURE AND INSTABILITY RETURN WITH A PASSING MID-LEVEL DISTURBANCE...RESULTING IN ANOTHER ROUND OF SCATTERED SHOWERS AND ISOLATED T-STORMS MAINLY OVER AND NEAR THE MTNS THROUGH THE EARLY EVENING HRS. ON TUESDAY MODELS SHOW EVEN DRIER AND WARMER CONDITIONS WITH A PASSING SHORTWAVE RIDGE. STILL STG DAYTIME HEATING AND RESIDUAL MOISTURE SHOULD BE ADEQUATE TO PRODUCE SCATTERED AFTERNOON/EVENING SHOWERS/T-STORM IN THE HIGH COUNTRY AND ISOLATED T-STORMS ON THE NEARBY PLAINS. NOTHING SEVERE AND RAIN AMOUNTS SHOULD BE ON THE LIGHT SIDE. BY WEDNESDAY...THE NEXT UPPER TROUGH SETTLES IN OVER THE GREAT BASIN. AS IT DOES SO...STRENGTHENING SWLY FLOW OUT AHEAD OF IT PUMPS MOIST AND UNSTABLE AIR UP FROM THE DESERT SOUTHWEST POTENTIALLY RESULTING IN ANOTHER ROUND OF SOAKING SHOWERS AND THUNDERSTORMS FOR PORTIONS OF NORTH-CENTRAL AND NORTHEAST COLORADO DURING THE AFTERNOON AND EVENING HRS. SHOWER COVERAGE SHOULD BE MORE THAN THE DAY BEFORE AND WITH MEAN LAYER SPECIFIC HUMIDITY ON THE INCREASE...ODDS INCREASE FOR LOCALLY HEAVY RAINFALL OVER SWRN PORTIONS OF THE CWA. THURSDAY AND BEYOND...MODELS DIFFER SOME ON WHEN THE WESTERN TROUGH SHIFTS EAST AND THE DEGREE OF IMPACT IT'LL HAVE ON THE FORECAST AREA. MOST MODELS SHOW A COLD FRONT SLIPPING INTO NERN COLORADO ERLY ON THURSDAY AND A FAIRLY MOIST UPSLOPE FLOW ON THE PLAINS THROUGHOUT THE DAY. FOR NOW WILL HOLD OFF ON GOING HOG WILD WITH PRECIP THURSDAY BUT WILL STILL HOLD ONTO A CHANCE OF SHOWERS/T-STORMS FOR MOST AREAS...TOGETHER WITH SLIGHTLY COOLER TEMPS. FRIDAY COULD POSSIBLY BE WETTER AND COOLER YET IF THE MEDIUM RANGE MODELS ARE CORRECT...THE PRODUCT OF DEEP MOISTURE WRAPPING AROUND A CLOSED LOW SPINNING OVER E-CNTRL COLORADO. M.O.T.S. && .AVIATION...(FOR THE TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 342 AM MDT SAT MAY 23 2015 A WK DENVER CYCLONE WAS OVER DENVER WHICH HAS KEPT THE BRUNT OF LOW CLOUDS AND FOG TO THE NORTH OF DIA. THE HRRR AND RAP STILL SHOW THAT SOME BRIEF DENSE FOG MAY DVLP FOR A FEW HOURS IN THE 10Z-14Z TIME PERIOD SO WILL KEEP IN A TEMPO GROUP FOR LIFR. OTHERWISE CEILINGS/VSBY WILL BE MVFR THRU 16Z. SHOULD BEGIN TO SEE SHOWER/TSTM DEVELOPMENT BY 18Z WITH ACTIVITY GRADUALLY ENDING BY 23Z IF HRRR/RAP CAN BE BELIEVED. MAY SEE SOME SMALL HAIL AND GUSTY WINDS WITH VSBY DOWN TO 3-5 MILES IN THE STRONGER STORMS. WINDS WILL BE LIGHT AND VARIABLE EARLY THIS MORNING AND THEN MORE ENE BY EARLY AFTN. FOR TONIGHT THE SHOWER/TSTM THREAT SHOULD END BY 02Z WITH WINDS BRIEFLY NWLY FOR A FEW HOURS BEFORE BECOMING LIGHT DRAINAGE BEFORE MIDNIGHT. THERE COULD BE SOME FOG AND LOW CLOUDS LATE TONIGHT INTO SUN MORNING. && .HYDROLOGY... ISSUED AT 342 AM MDT SAT MAY 23 2015 MAY SEE FROM 1 TO 2 INCHES OF RAIN ACROSS PORTIONS OF THE PLAINS THIS AFTN INTO THE EARLY EVENING HOURS WITH SOME POTENTIAL FOR FLASH FLOODING DUE TO SATURATED SOILS. IN THE MTNS AND FOOTHILLS AMOUNTS WILL AVERAGE FROM ONE QUARTER TO ONE HALF INCH WITH ISOLATED AMOUNTS UP TO AN INCH IN A FEW LOCATIONS. THE CACHE LA POUDRE AND SOUTH PLATTE RIVERS REMAIN ABOVE FLOOD STAGE IN WELD COUNTY AND ACROSS WESTERN PORTIONS OF MORGAN COUNTY...AND WILL STAY THAT WAY FOR ANOTHER DAY OR SO. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR COZ042-044>046-048>051. && SHORT TERM...RPK LONG TERM...BAKER AVIATION...RPK HYDROLOGY...RPK
Hazardous weather outlook, May 23, 4:11 AM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 411 AM MDT SAT MAY 23 2015 COZ030>051-241015- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 411 AM MDT SAT MAY 23 2015 ...FLASH FLOOD WATCH FOR THE NORTHEAST PLAINS THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM OVER EASTERN UTAH WILL MOVE SLOWLY INTO WESTERN COLORADO BY TONIGHT. THIS SYSTEM WILL COMBINE WITH ABUNDANT MOISTURE AND ALLOW FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA THIS AFTERNOON INTO THE EARLY EVENING HOURS. A FEW SEVERE STORMS WILL BE POSSIBLE OVER THE PLAINS OF NORTHEAST COLORADO WITH LARGE HAIL AND A FEW TORNADOES. IN ADDITION THERE WILL BE SOME HEAVY RAINFALL AS WELL WITH SOME AREAS OVER THE PLAINS RECEIVING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. THIS MAY CAUSE SOME FLASH FLOODING DUE TO SATURATED SOILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUBTLE DAY TO DAY TEMPERATURE AND PRECIPITATION CHANCES ARE IN STORE FOR THE FORECAST AREA DURING THE UPCOMING WEEK. SUNDAY AND WEDNESDAY WILL HAVE THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WITH PASSING WEATHER SYSTEMS. MONDAY AND TUESDAY WILL BE DRIER AND WARMER WITH A PASSING HIGH PRESSURE RIDGE. ALTHOUGH DAYTIME HEATING AND RESIDUAL MOISTURE ARE LIKELY TO PRODUCE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BOTH DAYS... MAINLY OVER AND NEAR THE MOUNTAINS. BY LATE IN THE WEEK...WETTER AND COOLER CONDITIONS COULD RETURN WITH UPSLOPE FLOW AND A PASSING PACIFIC STORM SYSTEM. TEMPERATURES THROUGH THE PERIOD WILL RANGE FROM NEAR TO SLIGHTLY BELOW AVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHEAST COLORADO BY 1 PM. RPK/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:08 PM MDT | Special Weather Statement | BOU | Lincoln | 37 min |
| May 22, 7:37 PM MDT | Special Weather Statement | BOU | Crowley | 38 min |
| May 23, 1:38 PM MDT | Areal Flood Advisory | BOU | Adams, Broomfield, Denver, Jefferson | 2 hr |
| May 23, 2:36 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 24 min |
| May 23, 3:35 PM MDT | Flash Flood Warning | BOU | Morgan | 3 hr |
| May 23, 5:38 PM MDT | Areal Flood Advisory | BOU | Logan | 2 hr |
Nearby
Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.